Epinephrine is the cornerstone of treatment for anaphylaxis, which is a life-threatening condition that requires rapid management. However, epinephrine administration can have complications. We report a patient in whom accidental concentrated epinephrine use for management of anaphylaxis caused severe myocardial ischemia.
To read this article in full you will need to make a payment
Purchase one-time access:Academic & Personal: 24 hour online accessCorporate R&D Professionals: 24 hour online access
One-time access price info
- For academic or personal research use, select 'Academic and Personal'
- For corporate R&D use, select 'Corporate R&D Professionals'
Subscribe:Subscribe to Heart & Lung: The Journal of Cardiopulmonary and Acute Care
Already a print subscriber? Claim online access
Already an online subscriber? Sign in
Register: Create an account
Institutional Access: Sign in to ScienceDirect
- Histamine-induced coronary artery spasm: the concept of allergic angina.Br J Clin Pract. 1991; 45: 121-128
- Kounis syndrome following beta-lactam antibiotic use: review of literature.Inflamm Allergy Drug Targets. 2009; 8: 11-16
- Stress cardiomyopathy after intravenous administration of catecholamines and beta-receptor agonists.J Am Coll Cardiol. 2009; 53: 1320-1325
- Successful treatment of refractory vasospastic angina with corticosteroids: coronary arterial hyperactivity caused by local inflammation?.Circ J. 2004; 68: 17-22
- Joint Task Force on Practice Parameters. The diagnosis and management of anaphylaxis: an updated practice parameter.J Allergy Clin Immunol. 2005; 115: S483-S523
- Epinephrine: the drug of choice for anaphylaxis. A statement of the World Allergy Organization.Allergy. 2008; 63: 1061-1070
- A method for estimating the probability of adverse drug reactions.Clin Pharmacol Ther. 1981; 30: 239-245
Published online: August 26, 2009
Conflict of Interest: None.
© 2010 Elsevier Inc. Published by Elsevier Inc. All rights reserved.